A System of Demand Equations Satisfying Effectively Global Regularity Conditions
Russel Cooper and
Keith McLaren
The Review of Economics and Statistics, 1996, vol. 78, issue 2, 359-64
Abstract:
A parametric specification of an indirect utility function in terms Oaf expenditure and two unit cost functions is proposed. Specification of these unit cost functions in terms of regular functions leads to the notion of an 'effectively globally regular' system of demand equations; that is, a system of demand equations that is regular over a cone in expenditure-price space, and for which the regular region includes all points in any given sample, and all values of nominal expenditure and prices generating higher values of real expenditure than the sample minimum. This general model nests a number of popular demand systems, such as the Linear Expenditure System, as special cases. An empirical application illustrates some of these ideas. Copyright 1996 by MIT Press.
Date: 1996
References: Add references at CitEc
Citations: View citations in EconPapers (68)
Downloads: (external link)
http://links.jstor.org/sici?sici=0034-6535%2819960 ... 0.CO%3B2-1&origin=bc full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:tpr:restat:v:78:y:1996:i:2:p:359-64
Ordering information: This journal article can be ordered from
https://mitpressjour ... rnal/?issn=0034-6535
Access Statistics for this article
The Review of Economics and Statistics is currently edited by Pierre Azoulay, Olivier Coibion, Will Dobbie, Raymond Fisman, Benjamin R. Handel, Brian A. Jacob, Kareen Rozen, Xiaoxia Shi, Tavneet Suri and Yi Xu
More articles in The Review of Economics and Statistics from MIT Press
Bibliographic data for series maintained by The MIT Press ().